MAUDE Adverse Event Report: TORNIER INC TORNIER PERFORM REVERSED PERIP SCREW 5.0MMX22MM NON STERILE; SHOULDER PROSTHESIS, REVERSE CONFIGURATION

TORNIER INC TORNIER PERFORM REVERSED PERIP SCREW 5.0MMX22MM NON STERILE; SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Catalog Number DWJ322
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Rash (2033)
Date of Event 03/05/2024
Type of Reportable Event Serious Injury
Event or Problem Description
During a phone call, a case of revision surgery for a joint infection related to instrument breakage was discussed.The broken instrument, identified as a screwdriver, fractured during a reverse shoulder revision surgery.The procedure involved successfully implanting a depuy spacer.The infection was detected through a superficial rash near the incision site.Microorganisms were not identified, and it's uncertain if the patient had a pre-existing infection.No sterile implants were opened during the surgery, and no re-sterilization of the device was performed before the surgery.
 
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.A review of the device history is not possible because the lot number was not communicated.Should additional information become available, it will be provided on a supplemental report.
 
Additional Manufacturer Narrative
The reported event was not confirmed, since the device was not returned for evaluation and no other evidence were provided.The device inspection was not possible as the product was not returned for investigation.The device history record could not be reviewed because the affected device was not returned, and the lot number was not communicated.Indications of material, manufacturing, or design related problems were unable to be identified as the lot number was not communicated.A review of the labeling did not indicate any abnormalities.Infections are often caused by a multitude of factors such as comorbidity of the patient, the trauma, the surgical intervention, and the aftercare.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.If device is returned or any further information is provided, the investigation report will be reassessed.
 
Event or Problem Description

Brand Name
TORNIER PERFORM REVERSED PERIP SCREW 5.0MMX22MM NON STERILE
Common Device Name
SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Manufacturer (Section D)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer (Section G)
WRIGHT MEDICAL CORK (TORNIER ORTHOPEDICS IRELAND LTD)
harnetts cross
macroom, co. cork NA
EI   NA
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key19038420
Report Number0001649390-2024-00157
Device Sequence Number20643534
Product Code PHX
UDI-Device Identifier00846832090051
UDI-Public00846832090051
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K161742
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue NumberDWJ322
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer04/25/2024
Initial Report FDA Received Date04/03/2024
Supplement Report FDA Received Date05/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale